ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > General Medication Discussion
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

General Medication Discussion This section is to be used for general medication discussion and other medications not broken out in their own respective forums.

Reply
 
Thread Tools Display Modes
  #1  
Old 01-28-17, 04:25 PM
MissAnnThrope MissAnnThrope is offline
Jr Member
 

Join Date: Nov 2016
Location: Denver, CO
Posts: 22
Thanks: 15
Thanked 14 Times in 8 Posts
MissAnnThrope has a spectacular aura aboutMissAnnThrope has a spectacular aura about
Question The Vyvanse "crash" -- ??

Vyvanse was literally life-changing for me. But after being on it for nearly a year, began experiencing side effects: A horrible, depressive "crash" mid-to-late afternoon where I could barely lift my head or do anyting except lay on the couch. Would also sometimes experience a nasty "rebound" in the evenings - rapid heartbeat, etc. - which would keep me awake at night.

I tried everything - dosage increase; taking it w/ a hearty protein and fat-rich breakfast; taking it with no food; water titration; not taking it on weekends. Nothing worked (consistently).

It was such a problem my doctor switched me to Adderal for 8 weeks, which did not work well (that's a different post). So, we decided to up the dosage of Vyvanse (because it worked so well in the beginning) rather than switch to a new med. I am still on what would be considered a mid-range dose.

It's been an interesting week. First four days - still experienced "the crash," although maybe not quite as severe (higher dosage - ?), and later in the day.

Yesterday, however, was miraculoulsy "normal." No crash at all; no rebound. Just good, targeted focus. Maybe a little tired-ish in the early evening, but that too felt normal.

Now I am reviewing the day in my head wondering what the magic formula was. Ate a lightish breakfast - protein bar and a banana; took med w/ food. Drank a little coffee mid-morning, which I know is a no-no, but I get headaches if I abstain completely. Remembered to eat lunch at a normal time, instead of later in the afternoon when I get ragingly "hangry." (Remembering to eat is always a bit a of a problem on this med.) Lunch was just tuna salad.

I'm not convinced that eating lunch earlier was key - I've tried this before and it made no difference. The only other thing I can think of is that I did not take any anti-anxiety medicine the day before (prescibed and taken as needed).

Wondering if the amount and type of food played a role? Higher protein at lunch - avoiding bread and refined carbs because of holiday weight gain.

Has anyone else noticed a different reaction based on what/when you eat?

I would also welcome input from anyone who has experienced this side effect and found an effective solution to it.

Thanks!
Reply With Quote
  #2  
Old 01-28-17, 07:23 PM
cwf1986 cwf1986 is offline
Member
 

Join Date: Mar 2016
Location: kingwood, texas US
Posts: 80
Thanks: 34
Thanked 61 Times in 32 Posts
cwf1986 will become famous soon enough
Re: The Vyvanse "crash" -- ??

I have found high protein and foods that provide satiety for a long time to be helpful in avoiding adderall sides.

I think the protein might be helping provide the raw ingredients to help the adderall function.

I find it important to have food because the sensation of hunger doesn't go away with adderall, but I do experience it very differently.

No longer do I get that gnawing sensation in my stomach, but I instead get irritable and spacey. But then I eat something with lots of protein that'll keep me full and the adderall kicks in and those sides go away.

I find sleep is very important for keeping sides away too. When I'm sleep deprived, I get fewer benefits and more sides from the medicine

Also, exercise. It helps immensely with keeping sides at bay.
Reply With Quote
The Following User Says Thank You to cwf1986 For This Useful Post:
MissAnnThrope (02-08-17)
  #3  
Old 01-28-17, 07:30 PM
cwf1986 cwf1986 is offline
Member
 

Join Date: Mar 2016
Location: kingwood, texas US
Posts: 80
Thanks: 34
Thanked 61 Times in 32 Posts
cwf1986 will become famous soon enough
Re: The Vyvanse "crash" -- ??

I now take a 5mg booster 8 hours after my 20mg XR wears off which makes the landing much softer rather than a harsh crash landing that leaves me irritable and distractable.
Reply With Quote
The Following User Says Thank You to cwf1986 For This Useful Post:
MissAnnThrope (02-08-17)
Sponsored Links
  #4  
Old 02-08-17, 10:21 AM
MissAnnThrope MissAnnThrope is offline
Jr Member
 

Join Date: Nov 2016
Location: Denver, CO
Posts: 22
Thanks: 15
Thanked 14 Times in 8 Posts
MissAnnThrope has a spectacular aura aboutMissAnnThrope has a spectacular aura about
Re: The Vyvanse "crash" -- ??

CWF thank you for your reply.

I haven't updated becuase I have been continuing the high protein tactics and they seem to be key. Have felt pretty well and normal for the most part.

I have had ups and downs, suspect some of my other meds be affecting, etc.

Do you (or anyone) expereince "rebound"?
Reply With Quote
The Following User Says Thank You to MissAnnThrope For This Useful Post:
maple17 (02-13-17)
  #5  
Old 02-09-17, 11:19 AM
Laneless Laneless is offline
Newbie
 

Join Date: Dec 2016
Location: Clover, SC
Posts: 8
Thanks: 0
Thanked 6 Times in 4 Posts
Laneless is on a distinguished road
Re: The Vyvanse "crash" -- ??

My daughter and I both are on vyvanse and we both have a crash but handle it differently. I become exhausted, zoned out, and completely unemotional (my husband hates it). My daughter becomes more irritable and more aggressive when she is normally really laid back. By time it is bedtime, my mind is going 100 miles and hour and it keeps me awake.
Reply With Quote
  #6  
Old 02-13-17, 04:13 AM
cwf1986 cwf1986 is offline
Member
 

Join Date: Mar 2016
Location: kingwood, texas US
Posts: 80
Thanks: 34
Thanked 61 Times in 32 Posts
cwf1986 will become famous soon enough
Re: The Vyvanse "crash" -- ??

I used to experience the rebound. Basically, a crash landing that would take me below baseline where adhd would be worse and I'd be very irritable.

But adding IR 5mg to my 20XR as soon as the effects of the medicine start to fade has helped turn a 1-2 hour crash landing onto a gradual, gentle, soft landing that takes 4-6 hours. I'm taken to baseline. How I would be if I never took adderall that day.
Reply With Quote
  #7  
Old 02-17-17, 05:39 AM
sarahsweets's Avatar
sarahsweets sarahsweets is offline
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 22,752
Thanks: 5,404
Thanked 27,032 Times in 12,068 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: The Vyvanse "crash" -- ??

Quote:
Originally Posted by MissAnnThrope View Post
CWF thank you for your reply.

I haven't updated becuase I have been continuing the high protein tactics and they seem to be key. Have felt pretty well and normal for the most part.

I have had ups and downs, suspect some of my other meds be affecting, etc.

Do you (or anyone) expereince "rebound"?
rebound adhd effects can almost aways be mitigated by a booster dose of something.
__________________
President of the No F's given society.

I carried a watermelon?

I've always been one of a kind. It just hasnt always been positive.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Vyvanse is not for me-- or anybody without mood disorders lavita_bella Vyvanse 5 04-20-17 01:28 AM
Vyvanse - My Life Changing Perspective OtownMan68 Vyvanse 30 11-27-16 01:45 PM
May have solution for ineffective Vyvanse. alog880150 Vyvanse 5 02-14-14 04:54 AM
I'm new here and currently on Vyvanse Dawn118 New Member Introductions 3 03-23-13 11:19 PM
Vyvanse .... My expierience to share TheDifference Vyvanse 1 05-07-12 01:56 PM


All times are GMT -4. The time now is 10:40 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums